MAUDE Adverse Event Report: STRAUB MEDICAL AG ASPIREX; THROMBECTOMY & ATHERECTOMY

STRAUB MEDICAL AG ASPIREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80230
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Device Markings/Labelling Problem (2911); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: the catalog number identified in section d4 has not been cleared in the us but is similar to the aspirex that are cleared in the us.The pro code and 510 k number for the aspirex are identified in d2 and g4.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.B5, d4 (medical device catalog #, medical device lot #), g2, g3, h6 (device, component, method).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent thrombectomy and atherectomy procedure using a aspirex device.During the procedure, allegedly the device produced unusual noise.Subsequent inspection revealed that the outer coil covering of the catheter shaft was stripped and damaged at that specific location.Reportedly, after the malfunction occurred, the catheter continued to rotate mechanically, but no aspiration was achieved.The procedure was successfully completed using argon cleaner + cqf to remove the thrombus.Also, it was further reported that the ref and lot numbers on the catheter package and the outer box were not identical.There is no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent thrombectomy and atherectomy procedure using a aspirex device.During the procedure, it was reported that the device had allegedly produced unusual noise.Subsequent inspection revealed that the outer coil covering of the catheter shaft was stripped and damaged at that specific location.Reportedly, after the malfunction occurred, the catheter continued to rotate mechanically, but no aspiration was achieved.The procedure was successfully completed using argon cleaner + cqf to remove the thrombus.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: the catalog number identified in section d4 has not been cleared in the us but is similar to the aspirex that are cleared in the us.The pro code and 510 k number for the aspirex are identified in d2 and g4.Manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: no physical sample was received.A physical investigation was not possible.The user report and the provided images contain information regarding catheter break / mechanical jam.After review of the provided images a kinked tube was observed.The reported failure about the mis-labeling can not be confirmed as the catheter itself does have another lot number and article number then the assembled catheter set.A clear root cause for these incidents could not be identified but the failure mode represents a known inherent risk.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ASPIREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ  SG 7323
Manufacturer (Section G)
STRAUB MEDICAL AG
straubstrasse 12
ch-7323
wangs SG 73 23
SZ   SG 7323
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23000865
Report Number3008439199-2025-00208
Device Sequence Number21104817
Product Code DQX
UDI-Device Identifier07640142810483
UDI-Public(01)07640142810483
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K220270
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80230
Device Lot Number240285
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer10/07/2025
10/17/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/17/2025
11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown